Idaho, 2003

Heavy Snow in Idaho, March 3, 2003

March 3, 2003 · NWS OTX · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 3, 8:50 AM PST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 3, 8:50 AM PST, 3 hours 10 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
850 AM PST MON MAR 3 2003

.SYNOPSIS...NORTHERLY FLOW WILL CONTINUE OVER THE INLAND NORTHWEST
THROUGH THE UPCOMING WEEK. A COLD FRONT IS PASSING THROUGH SOUTHEAST
WASHINGTON THIS MORNING AND WILL BE FOLLOWED BY COOLER AND DRIER
CONDITIONS FOR TONIGHT AND TUESDAY. A COOL AND SNOWY PERIOD IS
EXPECTED TO DEVELOP BY TUESDAY NIGHT AND CONTINUE THROUGH THE END OF
THE WEEK.

.DISCUSSION...

WILL HAVE TO ISSUE STATE AND ZONE FORECAST UPDATES NEAR MIDDAY TO
END HIGHLIGHTS FOR PARTS OF SOUTHEAST WASHINGTON AND NORTHERN IDAHO.

12Z SOUNDING OVER KOTX TAKEN UNDER ELONGATED SOUTHWEST TO NORTHEAST
ORIENTED TROF AND ASSOCIATED VORT LOBE. THIS EXPLAINS THE
SOMEWHAT UNSTABLE TRACE OF THE TEMPERATURE PROFILE FROM 880MB UP TO
NEAR 400 MB. UNSTABLE WHEN COMPARED WITH THE MOIST LAPSE RATE...STILL
STABLE WITH RESPECT TO DRY ADIABATS. 500MB TEMP NEAR -32 DEG C AND
THE ASSOCIATED LAPSE RATE SHOW THIS IS AN AIRMASS WITH POTENTIAL
FOR CONVECTIVE PRECIP. WITH ITS TRAJECTORY FROM THE NORTHWEST IT
FITS THE BLUEPRINT FOR HEAVY SNOW OVER THE CAMAS PRAIRIE AND OTHER
LOCATIONS IN  ITS VICINITY. THEREFORE WILL ALLOW HIGHLIGHTS TO
CONTINUE. STRATUS AND FOG DIMINISHING WITH TIME SO MAY HAVE TO ISSUE
PERHAPS TWO UPDATES...THE FIRST ONE TO PERHAPS REWORD OR UPDATE SOME
OF THIS MORNINGS CLOUD COVER AND THE SECOND TO END THE WINTER WEATHER
HIGHLIGHTS. AVAILABLE DATE SUPPORTS FORECAST HIGHS IN CURRENT
PACKAGE. PELATTI

...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...

GEG 042/022/039/027/040 20155
COE 041/023/038/027/038 20255
PUW 039/018/038/026/041 31-55
LWS 043/026/044/030/047 52054
CQV 046/023/042/024/038 20256
SPT 040/019/039/026/038 20256
WWP 039/019/038/020/034 42256
MWH 049/027/048/031/047 -0123
EAT 048/028/047/030/046 -0-23
OMK 046/022/047/026/047 -0134

.OTX...HEAVY SNOW WARNING FOR IDZ027 ABOVE 2500 FEET THROUGH
       MIDDAY.
    ...WINTER WEATHER ADVISORY FOR SNOW WAZ031 THROUGH MIDDAY.
    ...WINTER WEATHER ADVISORY FOR SNOW WAZ032...WAZ033...IDZ003...
       IDZ004...AND IDZ026 ABOVE 2500 FEET THROUGH THE MORNING.
Hazardous weather outlook, Mar 3, 11:45 AM PST, 15 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-041430-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1145 AM PST MON MAR 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, S Nez Perce/Lewis Counties

When
March 3, 12:00 PM PST to 9:00 PM PST
Where
S Nez Perce/Lewis Counties forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.282, -116.588 (the zone’s center; the record gives no point)

5 inches of snow fell at Winchester.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347409.